Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 175, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 14, 2022, 3:20 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 3:20 AM CDT (08:20 UTC)
- Expired
- May 14, 2022, 4:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 10:35 PM CST | Severe Thunderstorm Watch | SPC | 353 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:23 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 14, 12:23 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1223 AM CDT Sat May 14 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 912 PM CDT Fri May 13 2022 Forecast area currently has scattered storms on its periphery with early day precip and cloud cover helping maintain stronger inhibition thus far this evening across the local region. Severe storms ongoing across south central KS / northern OK likely pose the higher chance of spreading into the region later tonight, however a lack of storm coalescence thus far should favor more isolated coverage and lesser overnight duration. Otherwise, the trend within short term guidance along with prevailing and strengthening inhibition should further limit overnight coverage and precip chances have been lowered. Remainder of forecast elements are on track. && .LONG TERM... (Saturday through Friday) Issued at 118 PM CDT Fri May 13 2022 After a bit of a lull in the thunderstorm chances on Saturday, the potential for storms is forecast to increase on Sunday as a mid-level shortwave moves across the central Plains and pushes a cold front through the area. Some of these storms could be severe with large hail and damaging winds the main concern. Dry conditions are forecast Monday in the wake of the frontal boundary that is forecast to stall near the Red River. However, the chances of showers and storms will return to portions of northeast Oklahoma and northwest Arkansas late Monday night into Tuesday morning as the front moves back north across the area as a warm front. The next chance for any showers and storms will come Wednesday night across northeast Oklahoma and northwest Arkansas as a weak mid-level shortwave traverses the area. && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Sat May 14 2022 VFR conditions will prevail through the period with the exception of some patchy fog possible through early morning at some sites, particularly the northwest Arkansas sites. A stray storm or two can also not be ruled out completely, but confidence in affecting any one terminal is small. winds will remain light and variable throughout the period. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 87 64 89 62 / 0 10 30 30 FSM 89 66 90 65 / 10 10 10 30 MLC 88 65 90 64 / 0 10 10 20 BVO 87 62 89 58 / 0 10 30 30 FYV 87 62 88 61 / 10 10 20 40 BYV 83 61 86 60 / 10 10 20 50 MKO 86 64 88 62 / 0 10 20 30 MIO 84 61 85 58 / 0 10 30 40 F10 87 64 89 63 / 0 10 10 20 HHW 89 66 91 65 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....10 AVIATION...04
Hazardous weather outlook, May 13, 4:56 PM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Fri May 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Fri May 13 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Overnight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma, west of state highway 99. ONSET...After 7 PM. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 5 PM. DISCUSSION... Isolated to scattered storms may continue to develop late this afternoon across southeast Oklahoma through northwest Arkansas. Strong instability resides across portions of this region and a limited risk of severe weather would exist with mature storms. A focus for evening into overnight storms will be along a weak cold front draped across south central Kansas into western Oklahoma. Storms which develop across this region have access to strong instability and would support severe weather potential into the late night hours with any well developed storm or larger storm complex primarily across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances return Sunday in association with a nearby frontal boundary along with a limited to elevated risk of severe weather, especially across northeast Oklahoma and northwest Arkansas. Low thunderstorm chances will persist near the Kansas and Missouri borders through the middle of next week, along with some severe weather potential. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:51 AM CDT | Special Weather Statement | TSA | Kay | 24 min |
| May 14, 4:41 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| May 14, 3:43 AM CDT | Special Weather Statement | TSA | Crawford | 32 min |
| May 14, 3:55 AM CDT | Areal Flood Advisory | TSA | Sebastian | 30 min |
| May 14, 3:58 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| May 14, 4:25 AM CDT | Flash Flood Warning | TSA | Sebastian | 3 hr |
| May 14, 4:51 AM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 14, 5:19 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 24 min |
| May 14, 6:52 PM CDT | Special Weather Statement | TSA | Carroll | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.